Alert archive / Washington / Freeze Warnings in 2016
Freeze Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Jun 14, 2016, 2:18 PM PDT for 7 counties in Washington; 6 counties in Idaho. It took effect at Jun 15, 2016, 1:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2016, 2:18 PM PDT (21:18 UTC)
- In effect from
- Jun 15, 2016, 1:00 AM PDT
- Expired
- Jun 15, 2016, 7:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Ferry County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 28 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WWUS76 KOTX 142118 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 218 PM PDT TUE JUN 14 2016 ...PATCHY FROST TONIGHT IDAHO PANHANDLE AND NORTHEAST WASHINGTON... .LOW TEMPERATURES WILL DIP INTO THE 30S TONIGHT IN PORTIONS OF THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON. WINDS WILL SUBSIDE THIS EVENING. AS SKIES CLEAR THIS EVENING...TEMPERATURES WILL TUMBLE QUICKLY. SUB-FREEZING TEMPERATURES WILL NOT BE WIDESPREAD...BUT FROST WILL BE POSSIBLE IN LOWLAND AREAS OF THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON. IDZ001>004-WAZ033-036>038-150700- /O.NEW.KOTX.FZ.W.0001.160615T0800Z-160615T1400Z/ NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 218 PM PDT TUE JUN 14 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM PDT WEDNESDAY. * TEMPERATURES...POCKETS OF LOW TO MID 30S. * IMPACTS...TENDER VEGETATION LIKE TOMATOES...PEPPERS...AND OTHER GARDEN PLANTS MAY BE IMPACTED BY FROST. GARDENERS SHOULD COVER PLANTS THIS EVENING. * LOCATIONS...DEER PARK...SPRINGDALE...REPUBLIC...METALINE FALLS...PRIEST LAKE...PRICHARD...MOSCOW...PULLMAN...CHENEY... DAVENPORT...OUTLYING PORTIONS OF THE SPOKANE...COEUR D'ALENE METRO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST CAN OCCUR AT TEMPERATURES IN THE LOW TO MID 30S AND CAN IMPACT SENSITIVE GARDEN PLANTS LIKE TOMATOES AND PEPPERS. COVER SENSITIVE PLANTS THIS EVENING IF YOU LIVE IN THE FREEZE WARNING AREA. && $$
2 follow-up statements
014 WWUS76 KOTX 150603 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1103 PM PDT TUE JUN 14 2016 ...PATCHY FROST TONIGHT IDAHO PANHANDLE AND NORTHEAST WASHINGTON... .LOW TEMPERATURES WILL DIP INTO THE 30S TONIGHT IN PORTIONS OF THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON. CLEAR SKIES AND LIGHT WINDS THROUGH THE NIGHT WILL ALLOW TEMPERATURES TO TUMBLE QUICKLY. SUB-FREEZING TEMPERATURES WILL NOT BE WIDESPREAD...BUT FROST WILL BE POSSIBLE IN LOWLAND AREAS OF THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON. IDZ001>004-WAZ033-036>038-151400- /O.CON.KOTX.FZ.W.0001.160615T0800Z-160615T1400Z/ NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 1103 PM PDT TUE JUN 14 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY... * TEMPERATURES...LOWS IN THE MID 30S. * IMPACTS...TENDER VEGETATION LIKE TOMATOES...PEPPERS...AND OTHER GARDEN PLANTS MAY BE IMPACTED BY FROST. GARDENERS SHOULD COVER PLANTS THIS EVENING. * LOCATIONS...DEER PARK...SPRINGDALE...REPUBLIC...METALINE FALLS...PRIEST LAKE...PRICHARD...MOSCOW...PULLMAN...CHENEY... DAVENPORT...OUTLYING PORTIONS OF THE SPOKANE...COEUR D'ALENE METRO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST CAN OCCUR AT TEMPERATURES IN THE LOW TO MID 30S AND CAN IMPACT SENSITIVE GARDEN PLANTS LIKE TOMATOES AND PEPPERS. COVER SENSITIVE PLANTS THIS EVENING IF YOU LIVE IN THE FREEZE WARNING AREA. && $$
384 WWUS76 KOTX 151404 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 704 AM PDT WED JUN 15 2016 IDZ001>004-WAZ033-036>038-151515- /O.EXP.KOTX.FZ.W.0001.000000T0000Z-160615T1400Z/ NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 704 AM PDT WED JUN 15 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED TO ABOVE FREEZING THIS MORNING. TEMPERATURES TONIGHT ARE NOT EXPECTED TO BE AS COLD BUT LOCALIZED FROST IS STILL POSSIBLE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Jun 14, 11:42 AM PDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 11:42 AM PDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1142 AM PDT TUE JUN 14 2016 .SYNOPSIS... Showers and isolated thunderstorms will be common this afternoon under a chilly upper level low. Breezy winds and showers will decrease this evening, and temperatures will tumble into the 30s and low 40s tonight. Some areas may experience frost tonight. Temperatures will warm a bit during the second half of the week, but remain below normal through the weekend. && .DISCUSSION... Showers and isolated thunderstorms will increase between noon and 2 PM as afternoon warming contributes to destabilization of the atmosphere. The unseasonably cold upper trough (-28C to -30C) centered over Vancouver Island will produce an environment favorable for widespread convective showers over the mountains this afternoon. This type of chilly, "spring-like" environment frequently produces small cells capable of brief heavy rain, pea hail, gusty outflow, and a handful of lightning strikes. Our mid-level flow (700-500mb about 30-40kts) is fairly brisk today over the Panhandle and much of eastern Washington. Cells should propagate to the northeast at 30 mph of more. The mid-level flow is a bit weaker over Okanogan county in north central Washington (around 20kts), so we will be watching cells over the burn scar areas around the Methow Valley and Omak closely in the event a couple of cells track over these vulnerable areas. A Freeze Warning is being considered for late tonight for portions of northeast Washington and north Idaho. Sheltered valleys will experience a decrease in winds by mid evening. If skies remain clear through the night, temperatures will dip into the low to mid 30s in places like Deer Park, Republic, Metaline Falls, and Prichard. Sensitive garden plants like tomatoes may be prone to damage tonight. /GKoch && .AVIATION... 18Z TAFS: Showers will increase between 18z-20z as we quickly reach our convective temperature under a cold upper trough. Showers will be the most concentrated over the mountains of central and north central Washington this afternoon close to the heart of the 500mb cold pool parked over Vancouver Island. Look for the strongest cells to produce a handful of lightning strikes, pea hail, and outflow up to 40 mph. For the TAF sites, there may be a lightning strike or two in the vicinity, but does not look to warrant a mention of thunder at this time. Gusty west winds and showers will dissipate with the loss of daytime heating. Overnight into Wednesday morning should be cool and clear with patchy valley fog north of the metro in sheltered valleys. && .PRELIMINARY POINT TEMPS/POPS... Spokane 59 38 63 45 63 46 / 40 20 10 10 20 20 Coeur d'Alene 58 39 62 45 62 45 / 40 20 10 20 30 20 Pullman 58 36 60 44 61 46 / 40 10 10 30 40 20 Lewiston 65 45 67 49 67 51 / 50 20 10 30 50 30 Colville 61 39 65 42 67 40 / 50 30 20 10 20 20 Sandpoint 56 38 61 42 61 41 / 60 30 10 20 30 20 Kellogg 53 38 58 42 57 41 / 40 20 20 40 50 30 Moses Lake 67 41 69 46 71 47 / 30 10 10 10 10 10 Wenatchee 65 44 68 49 69 49 / 50 10 20 10 20 20 Omak 65 38 68 44 70 45 / 40 30 20 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 14, 5:17 AM PDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service SPOKANE WA 517 AM PDT TUE JUN 14 2016 IDZ001>004-026-027-WAZ037-151230- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS- 517 AM PDT TUE JUN 14 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Patchy frost is expected for the Northeast Washington mountain valleys and the Idaho Panhandle early Wednesday morning. This could damage sensitive vegetation in the colder spots such as Chewelah...Deer Park...Springdale...and Priest Lake. WAZ038-042-043-151230- OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 517 AM PDT TUE JUN 14 2016 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Minor flooding and debris flows will be possible in and around burn scars this afternoon and evening with a threat of scattered showers and thunderstorms, carrying the potential for locally heavy rain. Burn scars of note from 2015 wildfires include the Lime Belt...Tunk Block...North Star and Stickpin. The threat of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Patchy frost is expected in the Okanogan Highlands around the Republic area early Wednesday morning. This could damage sensitive vegetation. WAZ031>036-041-044-151230- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-WATERVILLE PLATEAU- 517 AM PDT TUE JUN 14 2016 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington...North Central Washington... Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Gusty winds will develop this afternoon and evening. Speeds between 10 to 20 mph with gusts up to 30 mph will be possible. The threat of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather expected at this time.
Nearby
Freeze Warnings in Washington, 2016Freeze Warnings in Idaho, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.